Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 28, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 11, 2005, 4:17 PM EST for Boone County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 4:17 PM EST (21:17 UTC)
- Expired
- May 11, 2005, 5:00 PM EST
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Boone County, IN
The radar
The Indianapolis radar (KIND), 45 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:40 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1689 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 112117 SVRIND INC011-112200- /O.NEW.KIND.SV.W.0028.050511T2117Z-050511T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 417 PM EST WED MAY 11 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN CENTRAL INDIANA * UNTIL 500 PM EST * AT 415 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ULEN...OR ABOUT 11 MILES SOUTH OF FRANKFORT...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ULEN AROUND 425 PM EST WHITESTOWN AROUND 450 PM EST ZIONSVILLE AROUND 500 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4017 8625 4020 8660 4004 8662 3994 8627 $$ DRT
2 follow-up statements
000 WWUS53 KIND 112125 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 423 PM EST WED MAY 11 2005 INC011-112200- /O.CON.KIND.SV.W.0028.000000T0000Z-050511T2200Z/ BOONE- 423 PM EST WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EST FOR EASTERN BOONE COUNTY... AT 420 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTH OF LEBANON...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WHITESTOWN AROUND 445 PM EST ROSSTON AROUND 445 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EST WEDNESDAY EVENING FOR EAST CENTRAL INDIANA. LAT...LON 4017 8625 4018 8654 4002 8651 3994 8627 $$ DRT
000 WWUS53 KIND 112135 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 432 PM EST WED MAY 11 2005 INC011-112200- /O.CON.KIND.SV.W.0028.000000T0000Z-050511T2200Z/ BOONE- 432 PM EST WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EST FOR EASTERN BOONE COUNTY... AT 428 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF LEBANON...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WHITESTOWN AROUND 440 PM EST ROSSTON AROUND 450 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EST WEDNESDAY EVENING FOR EAST CENTRAL INDIANA. LAT...LON 4017 8625 4019 8655 4002 8647 3994 8627 $$ DRT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:30 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, May 11, 2:30 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST WED MAY 11 2005 .DISCUSSION...A WARM FRONT STRETCHED FM NRN MO ACRS CENTRAL IL TO NRN INDIANA EARLY THIS PM. 88D SHOWS TSRA DEVELOPING ALONG THE BOUNDARY. SFC DEWPOINTS ACRS THE FA ARE IN THE MIDDLE TO UPPER 60S AND TEMPS HAVE RISEN TO THE LOWER AND MIDDLE 80S. FORECAST CHALLENGE TDY WL BE TSRA CHCS. MODELS ARE IN AGREEMENT WITH THE OVERALL PATTERN...BUT ARE A BIT DIFFERENT WITH THE SMALLER DETAILS. MODELS KEEP WEAK UPPER RIDE ACRS THE AREA WITH LITTLE IN THE WAY OF DYNAMICS TO PUSH ACRS THE AREA. HOWEVER LWR LVLS CONTINUE TO HAVE PLENTY OF MOISTURE TONIGHT AND THURSDAY AS WARM FRONT SLOWLY SAGS S ACRS INDIANA ON THURSDAY. BEST Q VECTOR CONVERGENCE IS FOUND ACRS IL AND NRN INDIANA TONIGHT AND THURS. TIME SECTIONS SHOW GOOD MOISTURE PUSHING THROUGH THE AREA TONIGHT AND NAM IS A BIT STRONGER WITH THE VV THAN THE GFS. GIVEN EXPECTED DEVELOPMENT UPSTREAM ALONG THIS BOUNDARY AND H8-H3 LAYER THICKNESS PROPAGATION EXPECT THUNDERSTORMS CERTAINLY LOOK GOOD TONIGHT. CURRENT CAPES ACRS THE FA ARE 2500-3500 J/KG. HENCE WL CONTINUE TSRA CHCS TONIGHT AND CONTINUE MENTION OF POSSIBLE SVR. GIVEN THE MOIST AIR MASS ACRS THE AREA AND EXPECTED PCPN WL LEAN TOWARD WETBULB TEMPS FOR LOWS...WHICH SHUD BE A BIT WARMER THAN MAV/FWC. AS FRONT SAGS S ACRS THE FA ON THURS...SFC FLOW BECOME NE-E AND WE VACATE THE WARM SECTOR FOR THE MOMENT. GIVEN MORE CLDS EXPECTED ON THURS WL LEAN A BIT COLDER THAN THE MAV TEMPS FOR HIGHS...PARTICULARLY ACRS THE NRN PART OF THE FA. GOOD CONVERGENCE WL STILL BE ON PLACE ACRS THE ARE ON THURS WITH THE FRONTAL BOUNDARY IN THE AREA AND SMALL TSRA CHC WL CONTINUE TO BE NEEDED. NO SVR MENTION THOUGH AS CAPES WL BE MUCH LOWER AND ERLY SFC FLOW NOT AS FAVORABLE. THURS NIGHT AND FRI WARM FRONT LIFTS BACK NORTH AND WE ARRIVE IN THE WARM SECTOR ONCE AGAIN. FOR THE MOMENT WL FOCUS TSRA CHCS ON THUS NIGHT AND AGAIN ON FRI AFTERNOON WITH DAYTIME HEATING AND APPROACHING COLD FRONT FROM THE NW. GIVEN EXPECTED DYNAMICS...CAPES AND TIMING OF THE SYS ON FRI AFTERNOON AND EVENING SVR STORMS STILL POSSIBLE AT THIS POINT. WITH SOME WAA ON THURS NIGHT INTO FRI AND WL LEAN TOWARD THE HIGHER SIDE OF MAV LOWS/HIGHS FOR THURSDAY NIGHT/FRIDAY. && .IND WATCHES/WARNINGS/ADVISORIES...SVR TSRA WATCH 246 UNTIL 00Z FOR NE FA. && PUMA
Hazardous weather outlook, May 11, 3:29 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 329 PM EST WED MAY 11 2005 INZ021-028>031-035>049-051>057-060>065-067>072-121100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 329 PM EST WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT ACROSS CENTRAL INDIANA. SOME OF THE STORMS WILL CONTAIN SEVERE HAIL. DAMAGING STRAIGHT LINE WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. SEVERE STORMS ARE GOING TO BE POSSIBLE FRIDAY AND FRIDAY NIGHT. LIGHTNING...LARGE HAIL AND DAMAGING WINDS WOULD AGAIN BE THE HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT DAMAGING WINDS AND ANY SIZE HAIL THAT IS RECEIVED TONIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND JP
In the hours before
Local storm report, May 11, 2:48 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
248 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL GREENTOWN 40.48N 85.96W
05/11/2005 0.75 INCH HOWARD IN LAW ENFORCEMENT
&&
JEZLocal storm report, May 11, 3:44 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 2 E EATON 40.34N 85.32W
05/11/2005 1.75 INCH DELAWARE IN TRAINED SPOTTER
&&
JEOLocal storm report, May 11, 4:07 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL ALBANY 40.30N 85.23W
05/11/2005 2.50 INCH DELAWARE IN LAW ENFORCEMENT
GOLFBALL TO TENNIS BALL SIZE HAIL
&&
JEOLocal storm report, May 11, 4:10 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 10 NW MUNCIE 40.30N 85.52W
05/11/2005 1.75 INCH DELAWARE IN UNKNOWN
PING PONG TO GOLF BALL HAIL COVERING ROADWAY. TREE
BRANCHES AND LEAVES BEING KNOCKED OFF TREES.
&&
JBLocal storm report, May 11, 4:12 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL RUSSELLVILLE 39.86N 86.98W
05/11/2005 1.25 INCH PUTNAM IN TRAINED SPOTTER
1 INCH TO 1.25 INCH HAIL
&&
JEOThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:00 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 60 min |
| May 11, 3:17 PM EST | Severe Thunderstorm Warning | IND | Clinton, Tipton | 43 min |
| May 11, 3:22 PM EST | Severe Thunderstorm Warning | IND | Parke, Putnam | 38 min |
| May 11, 3:28 PM EST | Severe Thunderstorm Warning | IND | Boone, Montgomery | 47 min |
| May 11, 3:51 PM EST | Severe Thunderstorm Warning | IND | Randolph | 39 min |
| May 11, 3:55 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 35 min |
| May 11, 3:57 PM EST | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 63 min |
| May 11, 4:00 PM EST | Severe Thunderstorm Warning | IND | Delaware | 45 min |
| May 11, 4:19 PM EST | Severe Thunderstorm Warning | IND | Madison | 31 min |
| May 11, 4:23 PM EST | Severe Thunderstorm Warning | IND | Randolph | 52 min |
| May 11, 4:27 PM EST | Severe Thunderstorm Warning | IND | Hamilton | 48 min |
| May 11, 4:45 PM EST | Severe Thunderstorm Warning | IND | Hamilton | 45 min |
| May 11, 5:05 PM EST | Severe Thunderstorm Warning | IND | Boone, Montgomery | 40 min |
| May 11, 5:05 PM EST | Severe Thunderstorm Warning | IND | Henry, Madison | 55 min |
| May 11, 5:07 PM EST | Severe Thunderstorm Warning | IND | Randolph | 38 min |
| May 11, 5:20 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 40 min |
| May 11, 5:26 PM EST | Severe Thunderstorm Warning | IND | Hancock | 49 min |
| May 11, 5:38 PM EST | Flash Flood Warning | IND | Delaware, Madison | 2 hr |
| May 11, 5:41 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 62 min |
| May 11, 5:54 PM EST | Severe Thunderstorm Warning | IND | Henry | 36 min |
| May 11, 6:08 PM EST | Severe Thunderstorm Warning | IND | Rush, Shelby | 67 min |
| May 11, 6:08 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 37 min |
| May 11, 6:13 PM EST | Severe Thunderstorm Warning | IND | Hancock | 22 min |
| May 11, 6:18 PM EST | Severe Thunderstorm Warning | IND | Parke | 27 min |
| May 11, 6:31 PM EST | Severe Thunderstorm Warning | IND | Morgan | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.